Alert archive / California / Wind Advisories in 2006
Wind Advisory 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Mar 5, 2006, 3:54 PM PST for 9 counties in California. It took effect at Mar 5, 2006, 4:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2006, 3:54 PM PST (23:54 UTC)
- In effect from
- Mar 5, 2006, 4:00 PM PST
- Expired
- Mar 5, 2006, 10:50 PM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 78 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 052354 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 354 PM PST SUN MAR 5 2006 ...STRONG WINDS ARE EXPECTED OVER THE MONTEREY BAY AREA THE REMAINDER OF SUNDAY AFTERNOON AND EVENING... .A POWERFUL STORM SYSTEM IS MOVING INTO THE NORTHERN AND CENTRAL CALIFORNIA COAST THIS AFTERNOON. STRONG SOUTHERLY GALE FORCE WINDS HAD ALREADY DEVELOPED OVER THE COASTAL WATERS AND WINDS WERE GUSTING AS HIGH AS 40 MPH NEAR THE COAST AND IN THE HILLS OF THE SAN FRANCISCO BAY REGION. WINDS ARE EXPECTED TO INCREASE LATE THIS AFTERNOON AND EVENING IN THE MONTEREY BAY AREA AS THE STRONG COLD FRONT MOVES ACROSS THE AREA. CAZ514>518-060800- /O.CON.KMTR.HW.W.0002.000000T0000Z-060306T0800Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 354 PM PST SUN MAR 5 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES THE MONTEREY BAY AREA. WINDS COULD GUST TO 60 MPH AS THE FRONT MOVES INTO THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. $$ CAZ006-505>513-060800- /O.NEW.KMTR.WI.Y.0008.060306T0000Z-060306T0800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 354 PM PST SUN MAR 5 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CHANGED THE HIGH WIND WARNING TO A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WINDS ARE EXPECTED TO GUST TO 50 MPH AS THE COLD FRONT SLOWLY MOVES ACROSS THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED...WITH GUSTS TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. $$
1 follow-up statement
000 WWUS76 KMTR 060650 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1050 PM PST SUN MAR 5 2006 ...WIND ADVISORY FOR THE SAN FRANCISCO BAY AREA HAS BEEN CANCELLED... ...HIGH WIND WARNING FOR THE MONTEREY BAY AREA HAS BEEN CANCELLED... .WINDS ARE EXPECTED TO REMAIN BELOW WARNING AND ADVISORY CRITERIA. THEREFORE...THE HIGH WIND WARNING AND WIND ADVISORY HAVE BEEN CANCELLED. CAZ514>518-060800- /O.CAN.KMTR.HW.W.0002.000000T0000Z-060306T0800Z/ MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 1050 PM PST SUN MAR 5 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL REMAIN BETWEEN 15 TO 30 MPH WITH GUSTS TO 40 MPH. $$ CAZ006-505>513-060800- /O.CAN.KMTR.WI.Y.0008.000000T0000Z-060306T0800Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 1050 PM PST SUN MAR 5 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BETWEEN 15 TO 30 MPH WITH GUSTS TO 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:00 PM PST, 54 minutes earlier.
Area forecast discussion, Mar 5, 3:00 PM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
300 PM PST SUN MAR 5 2006
.DISCUSSION...A VIGOROUS STORM SYSTEM CENTERED AROUND A LOW CENTER
NEAR 44N/131W CONTINUES TO SLOWLY MOVE ASHORE. THE FRONT CONTINUES
TO BE NEARLY STATIONARY ACROSS THE NORTH BAY WITH RAIN JUST
STARTING ACROS THE SAN FRANCISCO PENINSULA. SO FAR...RAINFALL
ACCUMULATIONS OF UP TO 3 INCHES (OVER THE LAST 12 HOURS) HAVE BEEN
RECEIVED IN THE WETTEST PORTIONS OF THE NORTH BAY...WITH 0.3 TO 1.0
MEASURED ELSEWHERE IN THE NORTH BAY. GIVEN THE SLOW-MOVING NATURE OF
THIS SYSTEM...SUBSTANTIAL RAINFALL IS STILL EXPECTED OVER THE NEXT 12
HOURS OR SO...ESPECIALLY IN THE NORTH BAY. THE MAIN FRONTAL BAND IS
FORECAST TO SLOWLY MOVE ACROSS THE NORTH BAY COUNTIES THIS AFTERNOON
AND EVENING...THROUGH THE HEART OF THE BAY AREA LATE THIS EVENING AND
OVERNIGHT...AND THEN SOUTH THROUGH MONTEREY AND SAN BENITO COUNTIES
BY MONDAY MORNING. RAINFALL ESTIMATES FROM THE CNRFC THROUGH 4 AM
MONDAY GIVE AN ADDITIONAL 1 TO 3 INCHES TO THE NORTH BAY...WITH THE
MOST OF THAT FALLING IN THE WETTEST HIGHER-TERRAIN LOCATIONS OF
SONOMA AND NAPA COUNTIES...TO 0.5 -1.5 INCHES ELSEWHERE. ANOTHER
IMPULSE IS FORECAST TO QUICKLY FOLLOW THIS FRONT LATE MONDAY BRINGING
AN ADDITIONAL 0.5-1.0 INCHES...MAINLY TO THE NORTH BAY...THROUGH
MONDAY NIGHT.
GUIDANCE FROM THE CNRFC TAKES TWO OF OUR MAIN STEM RIVER FORECAST
POINTS TO JUST ABOVE FLOOD STAGE TONIGHT...SO A FLOOD WARNING WAS
ISSUED EARLIER FOR NAPA AT ST HELENA AND THE RUSSIAN RIVER AT
HEALDSBURG. WITH THE ADDITIONAL RAINFALL EXPECTED THIS EVENING...
SMALL CREEKS AND STREAMS IN THE NORTH BAY COULD ALSO SEE RAPID RISES
AND LOCALIZED FLOODING.
IN ADDITION TO THE HEAVY RAIN EXPECTED TONIGHT...A TIGHTENING SURFACE
PRESSURE GRADIENT WAS EXPECTED TO BRING STRONG WINDS TO THE AREA
LATER THIS AFTERNOON AND EVENING. WINDS ARE AT GALE FORCE AT THE
COASTAL BUOYS...BUT THE STRONG WINDS HAVE NOT MATERIALIZED OVER LAND.
THUS...THE HIGH WIND WARNING HAS BEEN CANCELLED OVER THE NORTH BAY
AND BAY AREA COUNTIES BUT REMAINS IN EFFECT THROUGH MIDNIGHT FOR
MONTEREY AND SAN BENITO COUNTIES. THE STRONGEST WINDS ARE STILL
EXPECTED TO OCCUR ALONG THE COAST AND IN THE HIGHER TERRAIN.
AFTER SHOWERY CONDITIONS ON TUESDAY...BRIEF RIDGING ALONG THE COAST
WILL OFFER A SHORT DRYING TREND UNTIL A WEAK BUT COLDER SYSTEM SWEEPS
SOUTHWARD FROM THE NORTH WEDNESDAY NIGHT. A COLD UPPER LEVEL TROUGH
THEN IS FORECAST TO DIG ALONG THE WEST COAST BY SATURDAY FOR
SHOWERY CONDITIONS AND POSSIBLY LOW SNOW LEVELS THROUGH THE REST OF
NEXT WEEKEND.
&&
.AVIATION...PREVIOUS DISCUSSION...WINDS HAVE INCREASED INTO THE 15 TO
25 KT RANGE ACROSS THE BAY AREA THIS MORNING. WINDS WILL CONTINUE
STRENGTHENING AS THE APPROACHING COLD FRONT NEARS. SOUTHEAST WINDS OF
20 TO 35 KT ARE EXPECTED WITH GUST TO 50 KT POSSIBLE BY THIS
AFTERNOON. AN AIRPORT WEATHER WARNING IS IN EFFECT FOR SFO UNTIL 8 PM
TONIGHT. RAIN CURRENTLY OVER THE NORTH BAY AND IS GRADUALLY MOVING
SOUTH. CEILINGS AND VISIBILITY ACROSS THE REGION WILL LOWER...WITH
RAIN CONTINUING TO MOVE SOUTHWARD THROUGH THE DAY.
&&
.MARINE...PREVIOUS DISCUSSION...CONTINUED STORM AND GALE WARNINGS.
BUOYS ACROSS THE NORTHERN COASTAL WATERS ARE REPORTING WINDS OVER 30
KT WITH GUSTS UP TO 45 KT. SOUTHERN BUOYS ARE GUSTING TO 35 KT THIS
MORNING.
THE STRONG WINDS ARE PRODUCING LARGE WIND WAVES AND THESE WILL
CONTINUE THROUGH THE DAY. A LONGER PERIOD SWELL WILL ENTER THE
COASTAL ZONES TONIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TIL 6 PM...STORM WARNING...PT ARENA TO PIGEON PT
OUT 60 NM AND SFO BAY.
.TNGT...GLW...PIGEON PT TO PT PIEDRAS BLANCAS
OUT 60 NM AND MRY BAY.
.TNGT...GLW...PT ARENA TO PIGEON PT AND SFO BAY.
.TNGT...SCA FOR ROUGH BAR...SF BAR.
.TNGT...HIGH WIND WARNING FOR THE MONTEREY BAY AREA.
.THIS AFTN AND TNGT...FLOOD WARNING...RUSSIAN RIVER AT
HEALDSBURG AND UPPER NAPA RIVER AT ST HELENA.
PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: MORRISON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Mar 5, 10:00 AM PST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1000 AM PST SUN MAR 5 2006 CAZ505>507-061400- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN SAN FRANCISCO BAY AREA. DAY ONE...SUNDAY AND SUNDAY NIGHT A STRONG COLD FRONT WILL APPROACH THE SONOMA AND MARIN COUNTY COASTS LATE TODAY AND MOVE THROUGH THE AREA THIS EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH BAY TODAY. STRONGEST WINDS WILL AFFECT THE COAST AND HILLS. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * PERIODS OF HEAVY RAIN WILL DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE LATER TODAY. THE RUSSIAN AND NAPA RIVERS ARE FORECAST TO RISE RAPIDLY LATE TODAY. A FLOOD WARNING IS IN EFFECT FOR THE UPPER NAPA RIVER AT ST HELENA FOR SUNDAY EVENING THROUGH SUNDAY NIGHT. * FLOOD WARNING....SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FLOOD WARNING FOR THE RUSSIAN RIVER AT HEALDSBURG MONDAY MORNING. * FLOOD WARNING....SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS * UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK AND INTO NEXT WEEKEND...BRINGING ANOTHER CHANCE FOR SNOW ACROSS BAY AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ006-508>513-061400- SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA. DAY ONE...SUNDAY AND SUNDAY NIGHT A STRONG COLD FRONT WILL APPROACH THE COAST LATE TODAY AND MOVE THROUGH THE AREA TONIGHT. STRONG SOUTHERLY WINDS WILL PRECEDE THE FRONT. A HIGH WIND WARNING IS IN EFFECT FOR THE BAY AREA TODAY. STRONGEST WINDS WILL AFFECT THE COAST AND HILLS. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * PERIODS OF HEAVY RAIN WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK...BRINGING ANOTHER CHANCE FOR SNOW ACROSS BAY AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ514>518-061400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 1000 AM PST SUN MAR 5 2006 THIS HAZARDOUS OUTLOOK IS FOR THE MONTEREY BAY AREA DAY ONE...SUNDAY AND SUNDAY NIGHT. WET AND WINDY WEATHER WILL DEVELOP ACROSS THE AREA SUNDAY AND SUNDAY NIGHT. SOUTHERLY WINDS WILL INCREASE ON SUNDAY AND BE STRONG AND GUSTY BY AFTERNOON. A HIGH WIND WARNING IS IN EFFECT FROM NOON SUNDAY UNTIL MIDNIGHT SUNDAY NIGHT. * HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS * IN ADDITION TO STRONG WINDS...PERIODS OF HEAVY RAIN ARE EXPECTED SUNDAY NIGHT. HEAVY RAIN WILL RESULT IN RAPID RISES ON AREA RIVERS AND STREAMS. LOCAL URBAN AND SMALL STREAM FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UNSETTLED WEATHER IS FORECAST THROUGH MUCH OF THE COMING WEEK AND INTO NEXT WEEKEND WITH PERIODS OF RAIN LIKELY. SNOW LEVELS WILL ONCE AGAIN FALL TO UNUSUALLY LOW LEVELS DURING THE SECOND HALF OF THE WEEK...BRINGING ANOTHER CHANCE FOR SNOW ACROSS AREA HILLS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.